Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 1, NWS Tallahassee, FL

January 9, 20258 counties in Florida

NWS Tallahassee, FL issued this wind advisory at Jan 9, 2025, 1:45 PM CST for 8 counties in Florida. It took effect at Jan 10, 2025, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2025, 1:45 PM CST (19:45 UTC)
In effect from
Jan 10, 2025, 9:00 AM CST
Expired
Jan 10, 2025, 8:58 PM CST
In force
12 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL

The radar

The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -715 square meters per square second.1939587897117136156175194214233253272292Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1569 m above ground
0-6 km bulk shear
172 kt
0-1 km storm-relative helicity
-715 m²/s²
0-3 km storm-relative helicity
-200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS72 KTAE 091945
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
245 PM EST Thu Jan 9 2025

FLZ108-112-114-115-100945-
/O.NEW.KTAE.WI.Y.0001.250110T1500Z-250111T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of White City, High Bluff, Overstreet,
Southport, Saint Joe Beach, Creels, Apalachicola Airport,
Apalachicola, Lynn Haven, Bay City, Beacon Hill, Tilton, Oak
Grove, Hays Place, Panama City, Magnolia Beach, Turquoise Beach,
Odena, Bunker, Portland, Callaway, Sandestin, Port St. Joe, Santa
Rosa Beach, Point Washington, Freeport, Vicksburg, and Cairo
245 PM EST Thu Jan 9 2025 /145 PM CST Thu Jan 9 2025/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ FRIDAY TO 1 AM 
EST /MIDNIGHT CST/ SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Coastal Bay, Coastal Franklin, Coastal Gulf, and South 
  Walton Counties.

* WHEN...From 10 AM EST /9 AM CST/ Friday to 1 AM EST /midnight CST/ 
  Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IG3
3 follow-up statements
305 
WWUS72 KTAE 100814
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
314 AM EST Fri Jan 10 2025

FLZ118-127-102100-
/O.EXB.KTAE.WI.Y.0001.250110T1800Z-250111T0600Z/
Coastal Jefferson-Coastal Wakulla-
Including the cities of Saint Marks, Panacea, Medart, Port Leon,
Buckhorn, and Sopchoppy
314 AM EST Fri Jan 10 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST 
SATURDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected.

* WHERE...Coastal Jefferson and Coastal Wakulla Counties.

* WHEN...From 1 PM this afternoon to 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FLZ108-112-114-115-102100-
/O.CON.KTAE.WI.Y.0001.250110T1500Z-250111T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Point Washington, Southport, Creels,
Magnolia Beach, Beacon Hill, Hays Place, Vicksburg, Apalachicola
Airport, Apalachicola, Portland, Cairo, Overstreet, Oak Grove,
Odena, Saint Joe Beach, Bay City, High Bluff, Freeport, Bunker,
Tilton, White City, Santa Rosa Beach, Panama City, Lynn Haven,
Turquoise Beach, Callaway, Port St. Joe, and Sandestin
314 AM EST Fri Jan 10 2025 /214 AM CST Fri Jan 10 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS 
MORNING TO 1 AM EST /MIDNIGHT CST/ SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Coastal Bay, Coastal Franklin, Coastal Gulf, and South 
  Walton Counties.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 1 AM EST 
  /midnight CST/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

73-YOUNG
305 
WWUS72 KTAE 101545
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1045 AM EST Fri Jan 10 2025

FLZ128-134-110545-
/O.EXA.KTAE.WI.Y.0001.250110T1800Z-250111T0600Z/
Coastal Taylor-Coastal Dixie-
Including the cities of Cedar Island, Howell Place, Blue Springs,
Suwannee, Dekle Beach, Fish Creek, Yellow Jacket, Jena, Horseshoe
Beach, Shired Island, and Adams Beach
1045 AM EST Fri Jan 10 2025

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected.

* WHERE...Coastal Dixie and Coastal Taylor Counties.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FLZ108-112-114-115-110545-
/O.CON.KTAE.WI.Y.0001.000000T0000Z-250111T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Lynn Haven, Hays Place, High Bluff,
Odena, Tilton, Freeport, Vicksburg, Magnolia Beach, Saint Joe
Beach, White City, Portland, Overstreet, Apalachicola, Oak Grove,
Callaway, Creels, Southport, Beacon Hill, Turquoise Beach, Bay
City, Bunker, Cairo, Apalachicola Airport, Panama City,
Sandestin, Santa Rosa Beach, Port St. Joe, and Point Washington
1045 AM EST Fri Jan 10 2025 /945 AM CST Fri Jan 10 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ 
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Bay, Coastal Franklin, Coastal Gulf, and South 
  Walton Counties.

* WHEN...Until 1 AM EST /midnight CST/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FLZ118-127-110545-
/O.CON.KTAE.WI.Y.0001.250110T1800Z-250111T0600Z/
Coastal Jefferson-Coastal Wakulla-
Including the cities of Medart, Panacea, Saint Marks, Sopchoppy,
Buckhorn, and Port Leon
1045 AM EST Fri Jan 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph expected.

* WHERE...Coastal Jefferson and Coastal Wakulla Counties.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IG3
916 
WWUS72 KTAE 110258
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
958 PM EST Fri Jan 10 2025

FLZ108-112-114-115-118-127-128-134-110400-
/O.CAN.KTAE.WI.Y.0001.000000T0000Z-250111T0600Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-Coastal
Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Including the cities of Bunker, Callaway, Bay City, Tilton, Point
Washington, Suwannee, Dekle Beach, Panama City, Vicksburg,
Turquoise Beach, Adams Beach, Beacon Hill, Cairo, Medart,
Sopchoppy, Overstreet, Port Leon, Oak Grove, Apalachicola
Airport, Blue Springs, Sandestin, Magnolia Beach, Hays Place,
Buckhorn, Apalachicola, Jena, Southport, Shired Island, Yellow
Jacket, Horseshoe Beach, Lynn Haven, Howell Place, Creels, Fish
Creek, Panacea, Odena, Freeport, Cedar Island, White City,
Portland, Saint Joe Beach, Saint Marks, High Bluff, Santa Rosa
Beach, and Port St. Joe
958 PM EST Fri Jan 10 2025 /858 PM CST Fri Jan 10 2025/

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:46 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 9, 11:46 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1246 PM EST Thu Jan 9 2025

...New AVIATION...

.NEAR TERM...
(Today through Tomorrow)
Issued at 414 AM EST Thu Jan 9 2025

Today will be another cold and sunny day. As surface high
pressure moves across the Tennessee Valley region, our surface
winds will remain a cool northerly or northeasterly direction.

A surface low is now in the process of forming over the far
western Gulf. It will close off near the Texas coast this
afternoon, then move east along the northern Gulf Coast tonight
and Friday. As it approaches, low-level flow will try to turn
southeast and push a warm front northward to at least the Florida
state line on Friday, possibly further north than that. The
northern penetration of the warm front will struggle in the face
of cold surface high pressure over the Carolina Coastal Plain on
Friday.

Warm advection lift in the mid-levels late tonight and Friday
will help a shield of precipitation to develop, mainly well north
of the surface warm front. The southern fringe of the precip
shield may scoot across areas north of a Dothan-Albany-Fitzgerald
line on Friday morning. There will be a significant warm and dry
layer aloft for precip to fall through. This will help to keep
precip initially light (if it even survives the dry layer), while
melting precip that falls through that layer. Closer to the
surface, cold and dry air could help any light rain to wet-bulb
cool enough to briefly begin as a mixture with a little sleet. Of
course, there is question if the precip can even begin soon enough
while the drier and colder near-surface air is in place. Air and
surface temperatures are expected to be warm enough to prevent
freezing rain. The most likely outcome is that there will be no
impact to travel. If a little sleet even occurs, it would simply
be the novelty of hearing the light clink sound on your
windshield. Temperatures will readily warm well above freezing on
Friday, adding to the "no impact" expectation.

As you get south of the Florida state line and south of the
surface warm front , Friday afternoon temperatures will rise to
near or above 60 degrees in the warm advection regime.

A larger area of rain and showers will move in from the west
later on Friday, as the 1006-1008 mb low center reaches the area.

&&

.SHORT TERM...
(Friday night through Saturday night)
Issued at 414 AM EST Thu Jan 9 2025

At this point, we are in the thick of the storm system. The Gulf
low is forecast to move onshore during the day on Friday and be
over our CWA by late Friday night. Widespread showers are expected
to encompass the region Friday night into Saturday morning with
PoPs of nearly 100%. The 00Z runs of the GFS, HRRR, and the NAM
all show a more northerly track for the Low's center. This may
allow for the possibility for a couple of rumbles of thunder for
our coastal regions through the night; however still more likely
offshore. Also, when the Low moves onshore, (likely in Louisiana)
it will lose intensity as it traverses east.

Temperatures for Friday night will be warmer than they have been
in nights prior with lows in the upper 30s to low 40s. The cold
front will quickly follow after the rain, causing temperatures to
fall through the morning hours. So, the daily high for Saturday
will likely occur before daybreak. Saturday afternoon will have
temperatures in the mid-40s to upper 40s. When the sun goes down,
it will be a cold night with lows in the mid to upper 20s.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 414 AM EST Thu Jan 9 2025

By Sunday morning, a surface high and upper level ridging will be
influencing our weather with cold temperatures through the week
and calm conditions. A quick moving shortwave may bring a slight
chance for isolated to scattered showers on Monday, but most of
the activity should remain over the waters (PoPs less than 30%
over land). Temperatures through midweek will be in the 50s for
the afternoon highs and 30s for the overnight lows.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM EST Thu Jan 9 2025

VFR conditions will prevail through tomorrow afternoon.
Showers will begin to move into the area around 15z beginning with
KECP and KDHN bringing VCSH to both terminals.

&&

.MARINE...
Issued at 1016 AM EST Thu Jan 9 2025

The West Tampa Buoy (42036) was reporting a sustained NNE wind
around 18 kts with 6-ft seas and a dominant period of 6 seconds
late this morning.

CWF Synopsis...Favorable boating conditions this afternoon with
gentle breezes through the overnight hours as winds clock around
from the northeast to the southeast by Friday morning. Winds and
seas begin to quickly ramp up on Friday as a low pressure system
approaches from the west bringing likely frequent gale force wind
gusts and high seas of 6-10 feet during the day and lasting into
Saturday. Showers and perhaps a few rumbles of thunder will be
ongoing Friday into Saturday. Conditions will soon improve as the
low exits the region. Northwesterly winds will calm down to about
10 kts by Sunday with seas returning to around 3 feet or less.

&&

.FIRE WEATHER...
Issued at 414 AM EST Thu Jan 9 2025

A cold and dry air mass will hang on through tonight, with sunny
skies this afternoon. A low pressure center will track east across
the tri-state region on Friday, preceded by a northward moving
warm front, then followed by a strong cold front on Friday night
and early Saturday morning. As the low approaches, winds starting
tonight will clock around through the northeast, east, and then
southeast on Friday. Following the next cold frontal passage, a
shift to northwest winds is expected.

No fog is expected through Saturday. Areas of frost are expected
this morning where winds manage to decrease enough. On Friday
morning, frost is expected over the southeast Big Bend.

&&

.HYDROLOGY...
Issued at 414 AM EST Thu Jan 9 2025

An approaching low pressure system will bring increasing chances
for precipitation late Friday afternoon into Friday night.
Overall, rainfall amounts are anticipated to be less than an inch,
with most places staying under 0.5 inches. Of course, these
amounts are sufficiently low to where there's no flood concerns.

However, even though the flooding rain flood threat is non-
existent, there's a concern for coastal flooding Friday afternoon
in the Florida Panhandle and then Friday night in Apalachee Bay.
As the low pressure area moves across the Gulf Coast states, the
pressure gradient will ramp up increasing southerly flow. Aided by
a 45-55 kt 925 mb jet, momentum transfer over the marine area
will lead to about a 6-9 hour period of strong southerly winds
occasionally gusting to 40 kt. As these stronger winds are
anticipated to overlay the high tide in the Panhandle (4 pm CT
Friday) and in the Florida Big Bend (11 pm ET Friday), there's a
window of coastal flooding anticipated. The short duration of the
strong winds appears to be a limiting factor for water levels to
rise to warning thresholds. Nevertheless, higher end advisory
flooding seems likely. Probabilistic guidance shows the 50% and
10% exceedance values between the 2-3 ft MHHW levels in Apalachee
Bay and around 2 ft in the FL Panhandle. This is supportive of a
coastal flood advisory. Since this event is still more than 48
hours away, it's too soon to issue the advisory, and future
changes in track/speed of the system could affect the timing.
Thus, an advisory could be issued for the coastal counties by
Thursday afternoon.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   34  61  46  49 /   0  30 100  10
Panama City   39  65  43  49 /   0  70  80   0
Dothan        34  52  37  45 /  10  80  70   0
Albany        32  51  39  47 /  10  60  90   0
Valdosta      31  60  47  50 /   0  20 100  10
Cross City    31  66  55  56 /   0   0  90  10
Apalachicola  42  66  47  49 /   0  40  90  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Gale Watch from Friday afternoon through late Friday night for
     GMZ730-755-765-775.

     Small Craft Advisory from 2 AM to 9 AM CST Friday for GMZ750-752-
     770-772.

     Gale Watch from Friday morning through Friday evening for GMZ750-
     752-770-772.

&&

NEAR TERM...Haner
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Worster
MARINE...Montgomery
FIRE WEATHER...Haner
HYDROLOGY...Godsey

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:32 AM CSTGale WatchTAE24 hr
Jan 9, 2:32 AM CSTSmall Craft AdvisoryTAE24 hr
Jan 9, 1:41 PM CSTRip Current StatementTAEBay, Franklin, Gulf, Walton6 days
Jan 9, 1:41 PM CSTHigh Surf AdvisoryTAEBay, Franklin, Gulf, Walton42 hr
Jan 9, 1:48 PM CSTGale WarningTAE31 hr

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.